Question #1: Thus, how do you taper when only taking 12,5 mg of the drug per day and how is it done safely? I do notice by the 21 st hour after having taking the drug before my heart paces around 90-95 until the next dose three hrs later and then goes back to 70 or so.
It is safe to just stop 12.5 mg of atenolol. That is a very low dose.
Question #2: Can one build tolerance on such a small dose?
It depends on what you mean by tolerance. If you mean less side effects, yes, that can happen. It will not stop blocking the beta receptors.
Question #3: Is it safe to work out taking a small dose of beta blocker?
Beta blocker alone should not stop anyone from working out. If you take a beta blocker because of a severe cardiomyopathy, you should probably be careful. For PVCs it is fine to work out.
Question #4: Should I expect a rebound by solowley eliminating the drug - ie: tachycardia because i no longer have he beta blocker in my system?
You will either notice a return of your heart rate to baseline or a temporary slight increase in heart rate. This is should not be a concern though.
Question #5: How many days or weeks is normal rebound ie: tachy until the heart goes back to its normal rythum or bpm which mine is around 80/bpm w/out the drug?
IF you have normal kidney function, I would not expect a rebound tachycardia from that dose. You may notice that you run a littel faster (10 to 20 bpm), but a not true tachycardia (>100).
Overall I would say just stop the atenolol and see what happens. If you notice symptoms, you can try breaking it in half for a week and taking 6.25, but I doubt this will be necessary.
Good luck and thanks for posting.
I take up to 100mg of atenolol daily in divided doses, like you when i have pvcs they are usually followed by a tachycardic event. I think it is very important to be active while taking beta blockers , it can help to ward off some of the side effects from them, also it can suppress exercise induced pvcs and tachycardia. I find brisk walking for about 30-45 minutes at least 5 days a week to very helpful. Good luck.
I took 12.5 atenolol for about 2 weeks and didnt taper off, and i noticed my pvcs were worse for about a week or two. Drugs really didnt help me much so i quit taking it; what finally helped my palps was regular excercise. ive been swimming or jogging 2-3 times a week; after a couple weeks of doing that i bet ive reduced my pvcs by about 80%. i still notice them once in awhile though, especially if i havent got much sleep or if im stressed, but i use to notice them dozens, maybe 100s of times each day and since ive been doing that ive had a couple days i havent felt 1, and most days i feel less than 20. note you arent suppse to excersice when tapering off atenolol
I, too, was taking 12.5 mg. of Atenolol and HAD to taper off as my heart rate took off when I quit cold. I am medication sensitive and it took me approximately 10 days to get off the medication with no problems. Split the tab in half for a few days, then into quarters for another few days, then the quarter tab every other day and then stop. I wish I could have continued taking Atenolol as it worked great for me for high blood pressure but I have peripheral vascular disease and beta blockers and PVD don't work together (as I found out the hard way - considering my doctor said it would be OK .........!) You'll be fine stopping it from the low dosage you take.
How about toprol xl 50mg..can you quit that cold turkey?
I been on it for a week following 5 weeks of Inderol 80....and I am real dizzy and have more pvc's not less........can I quit them
tks for the answers Doc... just what i thoought. PVC's ...gosh i wish someone had something for these i would pay almost anything to get them to stop.